Can Diet Pills Cause Heartburn?

Heartburn is a gastronomical ailment that is affecting more and more people these days. Diet, stress and lifestyle are the normal causative factors determining whether or not you experience heartburn. IF you like to eat large quantities of spicy foods, you might want to make sure you have a good acid reducer on hand. If you experience large amounts of stress in your life, you can also expect to experience the searing pain of heartburn frequently. Certain medications have been shown to cause heartburn. The current question confronting dieters is whether or not their diet pill of choice will cause heartburn and how to minimize the risks that it will.

How Diet Can Cause Heartburn

You’ve heard it on TV commercials, your doctor has mentioned it and you’ve read it in print advertisements for heartburn remedies. Foods that contain large quantities of acids cause heartburn. Citrus fruits are particular culprits. Lemons and limes are the worst here, which is bad for dieters because the fiber they contain also helps in digestion and weight loss. Spicy foods, popular in Hispanic homes, are also prime contributors to heartburn.

How Weight Affects Heartburn Risk

Medical science has tied an overweight condition, or obesity, to heartburn frequency. If you’re carrying around excess weight, you’re more likely to suffer from heartburn. This is mainly because you’re more likely to have a diet that is high in fatty foods and foods high in acid content. If you’re trying to lose weight or you’re at a healthy weight already, you’re much less likely to experience frequent heartburn. Again, this is because your diet is going to be higher in fiber, which digests slower and helps you feel fuller, as well as absorbing some excess stomach acids. You’ll also be eating less fatty foods, more leans meats and smaller portions. Smaller portions means that acid will have farther to reach your lower esophageal sphincter, which is when and where most heartburn occurs.

Diet Pills and Heartburn Frequency

There is very little research available on the subject of whether or not diet pills and other diet aids cause heartburn. However, diet pills that contain large amounts of stimulants, such as ephedrine (which has been banned by the FDA) are known to cause heartburn because stimulants are known to stimulate stress hormone production, which also causes increased acid production. If your diet aid only contains an appetite suppressant with no stimulant, and it helps you lose weight, then it can be said to help you in avoiding heartburn because it will help to keep you from overeating and help you lose weight. These are two factors that medical science says will help ensure that you stay as free from heartburn as possible.

What and how much you eat has more affect on whether or not you experience frequent heartburn than any diet aids. However, if your diet pill of choice helps you lose weight and controls your appetite, then no, your diet pill won’t cause you to have heartburn.

Share.

About Author

Posts By Sequoia